Previous |  Up |  Next

Article

Keywords:
oscillations; nonlinear beam; weak solution; uniform oscillatory interval
Summary:
It is proved that any weak solution to a nonlinear beam equation is eventually globally oscillatory, i.e., there is a uniform oscillatory interval for large times.
References:
[1] Вall J: Initial-boundary value problems for an extensible beam. J. Math. Anal. Appl. 42 (1973), 61-90. DOI 10.1016/0022-247X(73)90121-2 | MR 0319440
[2] Ball J.: Stability theory for an extensible beam. J. Differential Equations 14 (1973), 339-418. DOI 10.1016/0022-0396(73)90056-9 | MR 0331921 | Zbl 0247.73054
[3] Cazenave T., Haraux A.: Propriétés oscillatoires des solutions de certaines équations des ondes semi-linéaires. C. R. Acad. Sc. Paris 298 Sér. I no. 18 (1984), 449-452. MR 0750743 | Zbl 0571.35074
[4] Cazenave T., Haraux A.: Oscillatory phenomena associated to semilinear wave equations in one spatial dimension. Trans. Amer. Math. Soc. 300 (1987), 207-233. DOI 10.1090/S0002-9947-1987-0871673-2 | MR 0871673 | Zbl 0628.35058
[5] Cazenave T., Haraux A.: Some oscillatory properties of the wave equation in several space dimensions. J. Functional Anal. 76 (1988), 87-109. DOI 10.1016/0022-1236(88)90050-X | MR 0923046 | Zbl 0656.35099
[6] Eisley J. G.: Nonlinear vibrations of beams and rectangular plates. Z. Angew. Math. Phys. 15 (1964), 167-175. DOI 10.1007/BF01602658 | MR 0175375
[7] Feireisl E., Herrmann L., Vejvoda O.: A Landesman-Lazer type condition and the long time behavior of floating plates. preprint, 1991. MR 1309062
[8] Haraux A., Zuazua E.: Super-solutions of eigenvalue problems and the oscillation properties of second order evolution equations. J. Differential Equations 74 (1988), 11-28. DOI 10.1016/0022-0396(88)90015-0 | MR 0949622 | Zbl 0654.34018
[9] Herrmann L.: Optimal oscillatory time for a class of second order nonlinear dissipative ODE. preprint. MR 1175931 | Zbl 0772.34030
[10] Kopáčková M., Vejvoda O.: Periodic vibrations of an extensible beam. Časopis pro pěstování matematiky 102 (1977), 356-363. MR 0492762
[11] Kreith K.: Oscillation theory. Lecture Notes in Mathematics 324, Springer Verlag, 1973. Zbl 0258.35001
[12] Kreith K., Kusano T., Yoshida N.: Oscillation properties on nonlinear hyperbolic equations. SIAM J. Math. Anal. 15 no. 3 (1984). DOI 10.1137/0515043 | MR 0740696
[13] Lions J.-L., Magenes E.: Problèmes aux limites non homogènes et applications I. Ch. 3, Sec. 8.4, Dunod, Paris.
[14] Lovicar V.: Periodic solutions of nonlinear abstract second order equations with dissipative terms. Časopis pro pěstování matematiky 102 (1977), 364-369. MR 0508656 | Zbl 0369.34017
[15] Lunardi A.: Local stability results for the elastic beam equation. SIAM J. Math. Anal. 18 no. 5 (987), 1341-1366. MR 0902336 | Zbl 0643.35055
[16] McKenna Walter W.: Nonlinear oscillations in a suspension bridge. Arch. Rational Mech. Anal. 98 (1987), 167-177. MR 0866720
[17] Temam R.: Infinite-dimensional dynamical systems in mechanics and physics, Ch, 2, Sec. 4.1. Applied Mathematical Sciences 68, Springer Verlag, 1988, MR 0953967
[18] Woinowski-Krieger S.: The effect of an axial force on the vibration of hinged bars. J. Appi. Mech. 17 (1950), 35-36. MR 0034202
[19] Yoshida N.: On the zeros of solutions of beam equation. Annali Mat. Pura Appl. 151 (1988), 389-398. DOI 10.1007/BF01762806 | MR 0964521
[20] Zuazua E.: Oscillation properties for some damped hyperbolic problems. Houston J. Math. 16 (1990), 25-52. MR 1071264
Partner of
EuDML logo